Divestment/Investment Conference Program

Thursday, November 5

5:30 pm-6:30 pm Registration North Entrance River Campus
6:30 pm-6:45 pm Welcome/Introduction Meyer Room
6:45 pm-7:15 pm Opening Keynote: Pope Francis: Climate change demands we change course, change ourselves!
Dr. Stephen M. Colecchi, Director, Office of International Justice and Peace, United States Conference of Catholic Bishops
Meyer Room
7:15 pm-8:45 pm Reception Meyer Room

Friday, November 6

8:15 am-9:00 am Breakfast Marshall Room
9:00 am-9:45 am Plenary: Why Divest/Invest? Putting Your Assets to Work
  • Sr. Maureen Fiedler, Sisters of Loretto and Interfaith Voices
  • Dr. Cutler Cleveland, Boston University
  • Rev. Fletcher Harper, GreenFaith
Moderator: Dr. Robert Brecha, Hanley Sustainability Institute - University of Dayton
Meyer Room
9:45 am-10:00 am 15 Minute Break Common Space
10:00 am-10:45 am Breakout Sessions
Option 1: Catholic Social Teaching and Ending Energy Poverty
  • Dr. Erin Lothes Biviano, College of St. Elizabeth
  • Dr. David Cloutier, Mount St. Mary’s

Moderator: Dr. Vince Miller, University of Dayton- Gudorf Chair

Option 2: The Power of Healthcare Institutions to Help Heal the Planet
  • Ms. Rachelle Wenger, Dignity Health
  • Mr. Corey Zarecki, Gundersen Health
  • Mr. Seth Baruch, Kaiser Permanente

Moderator: Mr. Eric Lerner, Healthcare Without Harm

Meyer Room and Alumni Center North
10:45 am-11:30 am 45 Minute Break Common Space
11:30 am-12:30 pm Plenary: Learning from Activist Campaigns
  • Ms. Erin Sutton, Boston College
  • Ms. Caroline James, Georgetown
  • Ms. Tessa Clarizio, Notre Dame
Moderator: Dr. Paul Benson, University of Dayton
Meyer Room
12:30 pm-1:30 pm Lunch Marshall Room
1:30 pm-2:15 pm Plenary: The Mechanics of Divestment – Examples from the Field
  • Mr. John O’Shaughnessy, Franciscan Sisters of Mary
  • Sr. Rose Mary Dowling, Franciscan Sisters of Mary
  • Mr. George Hanley, Hanley Foundation/Univ. of Dayton
  • Father Martin Solma, Society of Mary
Moderator: Ryan Strode, Arabella Advisors
Meyer Room
2:15 pm-2:30 pm 15 Minute Break Common Space
2:30 pm-3:15 pm Plenary: Telling the Story of the Divest/Invest Movement: Communications Strategies for Activists
  • Ms. Suzanne Goldenberg, The Guardian
  • Mr. Bob Deans, NRDC
Moderator: Ms. Cilla Shindell, University of Dayton Media Relations
Meyer Room
3:15 pm-3:45 pm 30 Minute Break Common Space
3:45 pm-5:00 pm Plenary: Investing for Impact: Trends and Opportunities in the Clean Energy Sector
  • Mr. Tom Van Dyck, RBC Wealth Management
  • Ms. Liz Michael, Aperio Group
  • Mr. Matt Porter, DiMeo Schneider
  • Mr. Mark Orlowski, Sustainable Endowments Institute
Moderator: Ms. Cynthia Muller, Arabella Advisors
Meyer Room
5:00 pm-6:30 pm Free Time/Networking Common Space
6:30 pm-8:00 pm

Dinner

Remarks: Daniel J. Curran, Ph.D., President, University of Dayton

Marshall Room

Saturday, November 7

8:00 am-9:00 am Breakfast Marshall Room
9:00 am-9:45 am Plenary: Success on Campus: How to Prompt Change at the University Level
  • Ms. Marcie Smith, Responsible Endowments Coalition
  • Dr. Paul Benson, University of Dayton
Moderator: Mr. Andrew Horner, University of Dayton
Meyer Room
9:45 am-10:45 am Plenary: How to Engage Institutional Leadership in Divest/Invest
  • Mr. George Hanley, Hanley Foundation/Univ. of Dayton
  •  Mr. Bruce Boyd, Arabella Advisors
Moderator: TBD
Meyer Room
10:45 am-11:15 pm 30 Minute Break Common Space
11:15 am-noon Concluding Plenary: What’s Next? The Case for Action by Catholics
  • Rev. Fletcher Harper, Green Faith
  • Dr. Ellen Dorsey, Wallace Global Fund
  • Dr. Anthony Annett, Religions for Peace and Earth Institute, Columbia University
Moderator: Ms. Amanda Hanley, Hanley Foundation
Meyer Room
noon Brown Bag Lunches to Go River Campus

Download program (pdf) >>

Find Us

Hanley Sustainability Institute

Fitz Hall 665 
300 College Park 
Dayton, Ohio 45469 - 2964

937-229-3295